Alert archive / Arizona / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 10, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 5, 2022, 3:56 PM MST for Pinal County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2022, 3:56 PM MST (22:56 UTC)
- Expired
- Jul 5, 2022, 4:45 PM MST
- In force
- 49 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 52 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.9 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 3428 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:24 PM MST, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 5, 1:24 PM MST, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 124 PM MST Tue Jul 5 2022 .SYNOPSIS...Today through Friday there will be less coverage in daily showers and thunderstorms. The best chance of rain will be limited to areas near the Mexico and New Mexico borders. With less shower and thunderstorm activity around, temperatures will gradually warm and peak over the weekend. Thunderstorm activity will eventually increase again late this weekend into next week. && .DISCUSSION...Radar is currently scanning a few showers and thunderstorms northwest of Tucson moving roughly toward the north at 10-15 mph. This activity started popping up around 10am due to a fairly moist morning sounding and ample early sunshine. However, drier air is quickly overspreading the region making the environment less favorable for vertical development. With this in mind, good model agreement shows a quieter afternoon, favoring mountains and northern areas. Climatologically dry PW amounts will hover over the region for multiple days, and dew points are forecast to crash back down into the 40s. Combined with warming aloft on southwesterly flow, this should keep a pretty good lid on thunderstorm activity, especially on Thursday which looks dry for most locales. Temperatures will also be on the rise over the coming days as the upper ridge repositions itself closer to the southwestern US. As we head into the weekend, the high is progged to shift closer to the Four Corners region, allowing for easterly flow which ushers in a more unstable airmass. This pattern should get thunderstorm activity going again, especially for the eastern portions of our forecast area. && .AVIATION...Valid through 07/00Z. FEW-SCT clouds at 6k-8k ft AGL will persist through 06/03z with FEW remaining at 10k-15k ft AGL through 06/18z. Isolated SHRA/TSRA will be focused north of the terminals across Pinal County through 06/00z with no impact at KOLS/KTUS anticipated. S/SW winds between 10-15 kts gusting near 20 kts will continue through 06/02z this evening, becoming light overnight at less than 10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A decrease in moisture will keep minimum relative humidity values between 15-25 percent across the lower elevations over the next several afternoons. Less coverage in showers and thunderstorms can be expected through Friday with the focus east and south of Tucson. An upswing in activity is expected again later this upcoming weekend. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Howlett Aviation...Guillet Fire Weather....Howlett Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 5, 3:22 PM MST, 34 minutes before
Special Weather Statement
National Weather Service Tucson AZ
322 PM MST Tue Jul 5 2022
AZZ506-052300-
Southeast Pinal County including Kearny/Mammoth/Oracle-
322 PM MST Tue Jul 5 2022
...A strong thunderstorm will impact portions of east central Pinal
County through 400 PM MST...
At 322 PM MST, Doppler radar was tracking a strong thunderstorm near
Dudleyville, or 7 miles north of Mammoth, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dudleyville and Aravaipa Canyon Wilderness.
This includes the following highways...
Route 77 between mile markers 117 and 134.
Route 177 between mile markers 139 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3298 11078 3299 11076 3300 11076 3303 11073
3306 11072 3305 11053 3274 11059 3276 11078
3306 11087 3306 11083
TIME...MOT...LOC 2222Z 181DEG 16KT 3282 11069
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AWHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:01 PM MST | Areal Flood Advisory | TWC | Greenlee | 119 min |
| Jul 5, 3:22 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 5, 4:05 PM MST | Areal Flood Advisory | TWC | Pinal | 115 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.